Mississippi, 2020

Hail and Damaging Winds in Mississippi, June 5, 2020

June 5, 2020 · NWS JAN · 54 events in 34 counties and zones

Afternoon heating combined with abundant moisture to produce severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$330,000
Crop damage
None recorded
Events
54

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Afternoon heating combined with abundant moisture to produce severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 5, 11:49 AM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 5, 11:49 AM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1249 PM CDT Fri Jun 5 2020

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:

Mainly VFR conditions will prevail through the TAF period at all
terminals. A cumulus field has developed across the region, but
ceilings will remain VFR. The main concern will be thunderstorms
this afternoon into the evening hours. At least VCTS will be
possible at all locations during the mid to late afternoon. In
addition, a line of storms is expected to move south from the
Memphis area into north and central Mississippi. These storms will
be more organized and will pose a threat for severe wind gusts of
50-60kts. This line is currently expected to stay mainly along and
east of I-55 with the greatest impacts at GLH/GWO. Will amend TAFs
as necessary once convective trends become more apparent. Brief
reductions in both visibility and ceiling can be expected with any
storms through the evening hours. Winds will be light to calm
overnight. /TW/

&&

.DISCUSSION...

Morning water vapor imagery and analysis continues to depict upper
ridging in place across northern Mexico and into west Texas and
New Mexico. Broad diffluent northwesterly flow is in place across
the Lower Mississippi River Valley downstream of the upper ridge.
An overnight MCS continues to propagate southeast across far
southeastern Missouri with an associated MCV noted as well.
Heading through the rest of the morning and into the afternoon,
mostly sunny skies will give way to partly cloudy skies with
typical development of an afternoon cumulus field is expected.
Temperatures are already warming quicker than forecast, so boosted
afternoon highs another degree or so across the area with
temperatures climbing into the low to mid 90s. Heat index readings
in the 100-105 degree range will be possible for a few hours this
afternoon, especially over northern portions of the ArkLaMiss
Delta region.

The primary focus for the near term period will be on severe
thunderstorm potential this afternoon and into the evening hours.
While the overall signal is similar, 12z hi-res CAM guidance
continues to struggle with timing and coverage of storms,
especially with respect to the development of an MCS later this
afternoon into the evening. The overall forecast thinking is for
isolated to scattered diurnally driven storms to develop across
the area this afternoon. Local microburst checklist using a
modified 12z JAN sounding supports locally damaging winds with
this activity owing to strong instability with 3500 J/kg of SBCAPE
and upwards of 1300 J/kg of DCAPE. Later this afternoon and into
the evening an MCS is expected to develop over far western
Tennessee and move south into northern and central Mississippi
mainly along and west of I-55. Damaging winds up to 70mph will be
possible with this line of storms. Both the slight and marginal
risk areas have been expanded in the HWO/graphics to account for
both the afternoon and evening storms. A few showers may linger
through the overnight hours, but the majority of storms should be
dissipating shortly after midnight. /TW/

Prior discussion below:

Today and Tonight...Another hot humid day is expected across the
ArkLaMiss as we end the work week.  Highs this afternoon will climb
into the lower 90s across much of the region.  This, combined with
dew points in the 70s, will result in heat index readings climbing
to around the century mark this afternoon.  So please take the
proper precautions against heat stress, if engaged in outdoor
activities during the afternoon hours today.  Lows tonight will
range from the upper 60s to middle 70s.

Diurnally driven scattered showers and storms are also expected to
breakout across the forecast area this afternoon.  Several high-res
models also indicate the potential for a complex of thunderstorms
driving south, under northerly flow aloft, across the western half
of the CWA late this afternoon and evening.  In the Delta region
where instability will be rather robust, potentially around 4000
J/kg of MU Cape , a "Slight Risk" for severe storms will exist for
today.  A "Marginal Risk" for isolated severe storms will exist for
portions of Central, West, and Southwest Mississippi, into East
Central Louisiana.

Damaging wind gusts of 70 mph will be the primary concern with
storms in the "Slight Risk" area, but quarter size hail will also
be possible. In the "Marginal Risk" area, damaging wind gusts of 60
mph will be the main concern, with hail up to the size of quarters
also possible. Nearly continuous lighting strikes can also expected
with this potential MCS, along with heavy downpours with any of
today's convection. This could result in the ponding on water on
roads, as well as in low-lying and poor drainage areas. /19/

Saturday through Next Thursday...The main focus through this
forecast period will be Tropical Depression Cristobal. Cristobal
is currently over inland parts of the Yucatan Peninsula and is
forecasted to re-emerge over Southern portions of the Gulf of
Mexico Friday and from there continue to move north. By the
weekend, Cristobal will continue to push northward making its
transition to the States nearing the LA/MS coast line sometime
Sunday. A mid-level ridge will help suppress and slowdown the
progression of Cristobal and different model guidance(GFS and
ECMWF) supports this, however these models have a slight
difference in the evolution of the ridge and how long it will take
for it to slide east will also help determine the progression of
Cristobal. I must point out, that there is still a vast amount of
uncertainty as it pertains to Cristobal's track, intensity, and
impacts, but for now there is building confidence that heavy
rainfall might be a concern for some portion of the ArkLaMiss.

Most of the beginning half of Saturday will be dry but as we get
into afternoon and evening hours, rain chances will start to
increase. Our greatest chances for rain will be Sunday afternoon
through Wednesday. As mentioned before, confidence in heavy rainfall
affecting our region in a short period of time is increasing but
with Cristobal's track still questionable, advertising heavy
rainfall or any other impacts/threats like severe, won't go into the
HWO at this time. Will continue to hold off and assess new data day
by day.

Post TD Cristobal, models hint at a cold front dropping from the
north. A dry airmass will filter into the region and we can expect
to see some rain free weather for a couple of days at the end of
next week. Temperatures will be warm this weekend with highs in the
low-mid 90s and even for the next working week temperatures will be
in the upper 80s to near 90 degrees. We will continue to monitor
Cristobal, analyze new guidance, and as always give updates but most
importantly stressing the fact to make sure you have a plan in
place! /JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  71  92  72 /  39  36  25   8
Meridian      93  70  92  70 /  36  30  25  11
Vicksburg     93  72  93  74 /  38  40  22   5
Hattiesburg   91  70  90  70 /  39  30  30  29
Natchez       91  71  91  72 /  37  30  23   9
Greenville    94  73  93  74 /  39  54  18   3
Greenwood     93  72  94  73 /  38  53  20   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/JNE/19
Hazardous weather outlook, Jun 5, 8:20 AM CST, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
920 AM CDT Fri Jun 5 2020

ARZ074-075-LAZ007-008-MSZ018-019-025-034-061430-
Ashley-Chicot-Morehouse-West Carroll-Bolivar-Sunflower-Leflore-
Washington-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

Severe thunderstorms are possible this afternoon into this
evening. Some thunderstorms could produce damaging winds to
70 mph and quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ029-032-037-043-044-048-049-061430-
Webster-Choctaw-Attala-Madison MS-Leake-Hinds-Rankin-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

Severe thunderstorms are possible this afternoon into this
evening. Some thunderstorms could produce damaging winds to
70 mph and quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ009-015-016-MSZ026>028-035-036-040>042-047-061430-
East Carroll-Richland-Madison LA-Grenada-Carroll-Montgomery-
Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly Today

Severe thunderstorms are possible this afternoon into this
evening. Some thunderstorms could produce damaging winds to
70 mph and quarter size hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ030-031-033-038-039-045-046-050>052-054>065-061430-
Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott-
Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe thunderstorms are possible this afternoon into
this evening. Some thunderstorms could produce damaging wind
gusts of 60 mph, and hail to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ023>026-MSZ053-061430-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Isolated severe thunderstorms are possible this afternoon into
this evening. Some thunderstorms could produce damaging wind
gusts of 60 mph, and hail to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ066-072>074-061430-
Jones-Marion-Lamar-Forrest-
920 AM CDT Fri Jun 5 2020

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

The radar

The Columbus AFB radar (KGWX), 139 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Grenada

When
June 5, 2:39 PM CST to 2:50 PM CST
Where
Grenada County, 1.24 mi NE of Hardy to 0.9 mi NW of Futheyville
Measured
54 kt (62 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
33.894, -89.837

Multiple trees and power lines were blown down in the northern part of the county.

Thunderstorm Wind, Grenada

When
June 5, 2:50 PM CST
Where
Grenada County, 1.15 mi E of Holcomb
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.770, -89.960

Multiple trees were blown down west of Grenada.

Thunderstorm Wind, Grenada

When
June 5, 2:54 PM CST
Where
Grenada County, 1.34 mi ENE of Gore Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.760, -89.600

Multiple trees were blown down.

Thunderstorm Wind, Sunflower

When
June 5, 2:58 PM CST
Where
Sunflower County, Parchman
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.920, -90.500

Roof damage occurred at the Mississippi State Penitentiary.

Thunderstorm Wind, Carroll

When
June 5, 3:02 PM CST to 3:27 PM CST
Where
Carroll County, 5.22 mi E of Jefferson to 2.82 mi SSW of Mc Carley
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.620, -89.810

Multiple trees were blown down.

Thunderstorm Wind, Bolivar

When
June 5, 3:12 PM CST to 3:47 PM CST
Where
Bolivar County, 2.35 mi E of Duncan to 0.57 mi E of Cleveland
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
34.048, -90.709

Trees and power lines were blown down throughout the county.

Thunderstorm Wind, Montgomery

When
June 5, 3:14 PM CST
Where
Montgomery County, 1.34 mi WNW of Sawyer
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.530, -89.740

Multiple trees were blown down on the north side of Winona.

Thunderstorm Wind, Montgomery

When
June 5, 3:21 PM CST
Where
Montgomery County, 0.58 mi W of Winna Montgomery Co
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
33.470, -89.740

Part of a roof was peeled off of a home.

Thunderstorm Wind, Webster

When
June 5, 3:35 PM CST
Where
Webster County, 0.9 mi NE of Eupora
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.540, -89.270

A few trees were blown down in the Eupora area.

Hail, Lowndes

When
June 5, 3:40 PM CST
Where
Lowndes County, (Cbm)columbus Afb
Measured
1 in hail
Reported by
Social Media
Coordinates
33.650, -88.450

Hail to the size of quarters fell near Columbus Air Force Base.

Thunderstorm Wind, Choctaw

When
June 5, 3:43 PM CST to 4:02 PM CST
Where
Choctaw County, 6.49 mi WNW of Sherwood to 0.58 mi W of Ackerman
Measured
53 kt (61 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
33.500, -89.240

There was widespread tree damage across the county.

Thunderstorm Wind, Clay

When
June 5, 3:45 PM CST to 3:49 PM CST
Where
Clay County, 0.9 mi NE of West Pt to 2.33 mi ESE of West Pt Mc Charen Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.610, -88.640

Scattered tree and power line damage occurred throughout the county.

Thunderstorm Wind, Lowndes

When
June 5, 3:45 PM CST
Where
Lowndes County, 2.99 mi SSW of (Cbm)columbus Afb
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
33.610, -88.470

Trees and large limbs were blown down at the Dewayne Hayes Campground. Some tents were also overturned at the campground.

Thunderstorm Wind, Lowndes

When
June 5, 3:47 PM CST to 4:02 PM CST
Where
Lowndes County, 0.6 mi SSW of Caledonia to 0.9 mi NW of Steens
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
33.672, -88.333

A few trees were blown down over northern Lowndes County.

Thunderstorm Wind, Oktibbeha

When
June 5, 3:58 PM CST
Where
Oktibbeha County, Sturgis
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
33.350, -89.050

A tree was blown down in Sturgis.

Thunderstorm Wind, Attala

When
June 5, 4:00 PM CST to 4:19 PM CST
Where
Attala County, 7.2 mi ENE of Hesterville to 0.9 mi NW of Kosciusko
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
33.200, -89.551

Widespread trees were blown down across the county.

Hail, Lowndes

When
June 5, 4:04 PM CST
Where
Lowndes County, 0.69 mi S of College
Measured
1 in hail
Reported by
Social Media
Coordinates
33.490, -88.420

Dime to quarter size hail fell in downtown Columbus.

Thunderstorm Wind, Washington

When
June 5, 4:05 PM CST to 4:13 PM CST
Where
Washington County, 0.69 mi N of Helm to 1.38 mi S of Dunkirk
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.510, -90.830

Trees were blown down off of Highway 61. Trees were also blown down along Nepanee Road.

Thunderstorm Wind, Holmes

When
June 5, 4:10 PM CST to 4:14 PM CST
Where
Holmes County, 0.58 mi E of Emory to 0.69 mi S of Lexington
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.250, -89.920

Scattered trees downed across the county.

Thunderstorm Wind, Washington

When
June 5, 4:13 PM CST
Where
Washington County, 1.38 mi S of Dunkirk
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
33.450, -90.880

Trees were blown down along Napanee Road.

Thunderstorm Wind, Winston

When
June 5, 4:24 PM CST to 4:28 PM CST
Where
Winston County, 2.87 mi N of Gum Spgs to 1.16 mi W of Louisville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.271, -89.042

A few trees were blown down in Winston County.

Thunderstorm Wind, Rankin

When
June 5, 4:25 PM CST
Where
Rankin County, 0.61 mi S of Lakeland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.211, -90.172

A tree was blown down along Hummingbird Lane.

Thunderstorm Wind, Neshoba

When
June 5, 4:29 PM CST
Where
Neshoba County, 1.87 mi ESE of Alice
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.910, -89.250

Trees were blown down across Highway 19.

Thunderstorm Wind, Winston

When
June 5, 4:30 PM CST
Where
Winston County, 4.56 mi ESE of Zama
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.940, -89.310

Multiple trees were blown along Mississippi Highway 19.

Thunderstorm Wind, Noxubee

When
June 5, 4:35 PM CST to 4:44 PM CST
Where
Noxubee County, 1.46 mi SE of Brooksville to 2.82 mi NE of Shuqualak
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.214, -88.564

Scattered trees were blown around the county.

Thunderstorm Wind, Leake

When
June 5, 4:38 PM CST
Where
Leake County, 0.9 mi SE of Thomastown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.860, -89.660

A few trees were blown down in the Thomastown community.

Thunderstorm Wind, Hinds

When
June 5, 4:49 PM CST
Where
Hinds County, 0.59 mi E of Terry
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.100, -90.290

A couple of trees were blown down.

Thunderstorm Wind, Leake

When
June 5, 4:49 PM CST
Where
Leake County, 2.82 mi SSW of Edinburg
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
32.760, -89.340

Some trees were uprooted.

Thunderstorm Wind, Washington

When
June 5, 4:49 PM CST
Where
Washington County, 0.58 mi W of Manhattan
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.270, -90.880

A few trees were blown down across Old Highway 61 in Arcola.

Thunderstorm Wind, Madison

When
June 5, 5:00 PM CST
Where
Madison County, 0.9 mi SW of Canton
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.610, -90.040

A few trees were blown down in the Canton area.

Thunderstorm Wind, Sharkey

When
June 5, 5:05 PM CST
Where
Sharkey County, 3.27 mi SSW of Lorenzen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.910, -90.930

A tree was blown down across Highway 1.

Thunderstorm Wind, Lauderdale

When
June 5, 5:20 PM CST to 5:45 PM CST
Where
Lauderdale County, 2.54 mi S of Lizelia to 2.17 mi E of Okatibbee
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
32.494, -88.675

Several trees were blown down across the county.

Thunderstorm Wind, Newton

When
June 5, 5:22 PM CST to 5:44 PM CST
Where
Newton County, 1.16 mi NW of Willoughby to 4.55 mi ESE of Roberts
Measured
54 kt (62 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.560, -89.086

Trees were blown down across the county.

Thunderstorm Wind, Madison

When
June 5, 5:25 PM CST
Where
Madison County, 0.69 mi S of Ridgeland
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
32.420, -90.130

Trees were blown down in Ridgeland.

Thunderstorm Wind, Rankin

When
June 5, 5:36 PM CST to 5:38 PM CST
Where
Rankin County, 2.15 mi NNW of Rice Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
32.300, -90.040

Trees downed northwest of Brandon.

Thunderstorm Wind, Rankin

When
June 5, 5:41 PM CST to 5:44 PM CST
Where
Rankin County, 0.58 mi W of Brandon to 2.82 mi SSW of Brandon
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
32.270, -89.990

Trees were blown down in Brandon. Trees were also blown down along Whitfield Road.

Thunderstorm Wind, Rankin

When
June 5, 5:44 PM CST to 5:46 PM CST
Where
Rankin County, 1.38 mi S of Greenfield
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
32.230, -90.050

Trees downed along Whitfield Road.

Thunderstorm Wind, Scott

When
June 5, 5:45 PM CST to 5:47 PM CST
Where
Scott County, Forest to 1.46 mi WSW of Sun
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.370, -89.480

A few trees were blown down across the county.

Thunderstorm Wind, Hinds

When
June 5, 5:50 PM CST
Where
Hinds County, 2.89 mi N of Raymond Williams Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.342, -90.397

A tree was blown down onto a residence on Ward Lane.

Thunderstorm Wind, Jasper

When
June 5, 6:00 PM CST
Where
Jasper County, 1.89 mi WSW of Louin
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
32.070, -89.260

Multiple trees and power lines were blown down at the intersection of County Road 16 and Highway 15.

Thunderstorm Wind, Clarke

When
June 5, 6:02 PM CST
Where
Clarke County, 3.13 mi NW of Enterprise
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.210, -88.860

A large tree was blown down near County Road 372 near Enterprise.

Thunderstorm Wind, Clarke

When
June 5, 6:04 PM CST
Where
Clarke County, 3.13 mi SE of Ray
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.150, -88.680

A large tree was blew down and blocked County Road 149.

Thunderstorm Wind, Warren

When
June 5, 6:10 PM CST
Where
Warren County, Vicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
32.350, -90.880

A few trees and power lines were blown down in Vicksburg.

Thunderstorm Wind, Copiah

When
June 5, 6:10 PM CST to 6:25 PM CST
Where
Copiah County, 2.38 mi NNE of Crystal Spgs to 0.69 mi S of Hazlehurst
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.009, -90.348

Several trees were blown down across the county.

Thunderstorm Wind, Jasper

When
June 5, 6:18 PM CST
Where
Jasper County, 3 mi NNW of Heidelberg
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
31.920, -89.020

Trees and power lines were blown down along with a tree on fire near Highway 528 and Highway 503 in Heidelberg.

Thunderstorm Wind, Clarke

When
June 5, 6:18 PM CST
Where
Clarke County, 1.89 mi ESE of Pachuta
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
32.020, -88.850

Trees were blown down on Highway 512 near Highway 18 West.

Thunderstorm Wind, Jones

When
June 5, 6:30 PM CST
Where
Jones County, 0.91 mi NE of Sandersville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.790, -89.020

A tree was blown down in Sandersville on Highway 11 at Florence Church Road.

Thunderstorm Wind, Jones

When
June 5, 6:42 PM CST
Where
Jones County, 0.91 mi NE of Laurel
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.710, -89.120

Trees and power lines were blown down on Dr. Martin Luther Kind Drive at East 13th Street.

Thunderstorm Wind, Jefferson Davis

When
June 5, 6:50 PM CST to 7:02 PM CST
Where
Jefferson Davis County, 1.64 mi SW of Mt Carmel to 1.89 mi SW of Bassfield
Measured
52 kt (60 mph) estimated gust
Property damage
$9,000
Reported by
Law Enforcement
Coordinates
31.634, -89.821

Several trees were blown down across the county.

Thunderstorm Wind, Covington

When
June 5, 6:55 PM CST
Where
Covington County, 2.15 mi SSE of Seminary
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.520, -89.490

A tree was blown down.

Thunderstorm Wind, Covington

When
June 5, 7:09 PM CST
Where
Covington County, Collins Jaycee Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.650, -89.550

A tree was blown down on Highway 84.

Thunderstorm Wind, Jefferson

When
June 5, 7:15 PM CST
Where
Jefferson County, 1.38 mi N of Lorman
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.840, -91.050

Trees were blown down across Highway 552.

Thunderstorm Wind, Forrest

When
June 5, 7:42 PM CST
Where
Forrest County, 1.37 mi ENE of Petal
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.360, -89.250

A tree was blown down and blocked the roadway along Garden Lane in Petal.

Thunderstorm Wind, Adams

When
June 5, 8:08 PM CST
Where
Adams County, 0.59 mi W of Kingston
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.420, -91.290

A large tree fell across Kingston Road near Longmire Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2020Every state in 2020This day in weather historyWarnings in Mississippi, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 904586, 904587, 904589, 904666, 904590, 904596, 904591, 904592, 904595, 904584, 912515, 904597, 904598, 904601, 904599, 904603, 904585, 904600, 904604, 904602, 904606, 904607, 904608, 904610, 904594, 904623, 904609, 904611, 904612, 904614, 904615, 904622, 904620, 904616, 904617, 904618, 904619, 904621, 904624, 904625, and more.